Flushing (red Palms), Cough, Weight Gain, Water Retention, Hoarseness
Wow! I feel so enlightened after reading these posts! I recently took MYSELF off Lotrel after having a BP of 106/73 at a thyroid check-up. I have been taking the 5/10 dose for about 5 years. This was added to Ziac (which I enjoy). My experience with ... more »
Wow! I feel so enlightened after reading these posts! I recently took MYSELF off Lotrel after having a BP of 106/73 at a thyroid check-up. I have been taking the 5/10 dose for about 5 years. This was added to Ziac (which I enjoy). My experience with "the cough": I went to an ENT in 2008 and had my TONSILS REMOVED at 38 yrs old, thinking this would alleviate the awful coughing at night! Unreal! And of course, all of that pain was for nothing; the coughing persisted. I had no idea it could be the Lotrel, and obviously neither did my PCP, the ENT, the allergist or my Endocrinologist (thyroid)! It's like a choking cough, or a clearing cough, like something trying to go down the wrong way and choking me... not a productive cough. I would wake myself up mid-way into a coughing fit thinking "what is this"?! Every night! The only relief came after getting a nasal steroid (generic flonase works great). I guess it just calmed everything so that I didn't choke and I used it every night before bed. The allergist said it was a dust mite allergy...but now after being off the Lotrel a week...I'm fine without it!? Makes me mad! I have gained 10 pounds in the last year WHILE improving my diet and health! I started taking fish oil and cut-out trans fats. (We all have to re-learn what is good and bad for us, by the way). Maybe it lowered my BP enough that the Lotrel was overkill. I don't know, but I stopped taking it and since have ZERO water retention, and have lost 4 pounds in the week I've been off of it...likely water. I also noticed today, that much of my vocal range is back...in just a week! This is another thing I tackled! I sing, and have been seeing my endocrinologist about the range loss and even have had it scoped twice by the ENT, as hoarseness is a side-effect of hypothyroidism. I didn't stop to think that I've only been dealing with the hoarseness for 5 years (the exact time I've taken Lotrel), but been on thyroid for 10. HELLO? The palms of my hands have been bright red for several years also with very FAT fingers, and even that is markedly improved already. I WILL NOT go back on Lotrel. There are many HIDDEN or semi-silent side-effects with this drug. I've seen that some people's PCP's have them on it as their ONLY BP Med. Note that Lotrel itself indicates that it should only be used as a supplement to your primary BP med if the primary is not working sufficiently alone. Try adding Fish Oil. I take 3 of the super-supplements a day (at 130 pounds). The bottle says "Once Daily Dose (of two pills, however this IS dependent on your weight). The others require 3 doses of 2 pills per day! They don't mention that is depends on your weight. Google it. before you buy and look at the Omega 3 quantity on the back, not the grams of oil. I would have to take 9 of those "other" fish oil per day. Fish oil is PROVEN to lower blood pressure, triglycerides, and bad cholesterol...and increase good. It's a no-brainer. It also increases brain function. And my joints feel better! You will notice these things quite quickly. Untreated entirely, my BP will quickly bring on migraines, so going without the ZIAC is impossible and is a life-long commitment for me, but it is an easy drug to deal with and have been on it for 9 or 10 years. Anyway...I hope to update all of you later on some beautiful singing, flesh-colored palms, cough-free nights, and NO MORE SWOLLEN LEGS AND ANKLES! NO MORE LOTREL!